MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS INFINITY LAB CORE LICENSE 3.X; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS INFINITY LAB CORE LICENSE 3.X; CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Catalog Number 09180443001
Medical Device Problem Codes Application Program Problem (2880); Data Problem (3196)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's alleged issue could be reproduced during the investigation.Initial investigations have determined that the setting in the communication server of the instrument connectivity agent (ica) to allow exponential units ("allow_exp_units") was disabled in the customer's software.When the setting is disabled, the raw result parameter is incorrectly displayed in the cobas infinity software.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated there was an issue with the cobas infinity software.The reporter alleges that the raw result field does not consistently reflect the value sent by a cobas c8800 instrument.The value sent from the instrument is incorrectly displayed when viewed in the cobas infinity software.The exponential component of the result sent by the c8800 instrument is not reflected in the cobas infinity software.Two examples of incorrect patient data were provided.For the first example, the instrument will transmit a value of 104 x 10^0 copies/ml.In the cobas infinity validation screen, the test result field is displayed as "104" and the raw result field is displayed as 104 copies/ml.For the second example, the instrument will transmit a value of 219 x 10^-1 copies/ml.In the cobas infinity validation screen, the test result field is displayed as "21.9" and the raw result field is displayed as 214 copies/ml.A result modifier rule set up in the instrument connectivity agent (ica) of the cobas infinity software converts results of < 50 to a limit result of "< 50".In this example, the user does not see 21.9 as this is converted by the ica to < 50.The raw result field in the cobas infinity software displays the value as 219.
 
Additional Manufacturer Narrative
The investigation verified there is a software issue with cobas infinity as the raw result parameter is incorrectly shown when the "allow_exp_units" setting is disabled.

Brand Name
COBAS INFINITY LAB CORE LICENSE 3.X
Common Device Name
CALCULATOR/DATA PROCESSING MODULE FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18476832
Report Number1823260-2024-00101
Device Sequence Number6775164
Product Code JQP
UDI-Device Identifier07613336177129
UDI-Public07613336177129
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09180443001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale